I have been forcing myself to eat. I have very little appetite if any.
It is not entirely clear why prozac can cause weight loss. Prozac can often cause loss of appetite, nausea, and diarrhea, which may contribute to weight loss. Often, this side effect goes away with time( it depends as not all organisms react in the same way chemically speaking, it may take a week or more). Also, since weight gain can be a depression symptom, treating the depression can lead to weight loss.
If you are experiencing too much weight loss with this medication, be sure to let your Psyachiatrist know.
Sorry to say - you probably won't get your appetite back! It's a side effect and I practically had to force-feed myself. I couldn't enjoy food, had a multitude of symptoms and was just writing my question, when it timed out!
In 6 years I never wanted to eat. Now I have blood sugar/insulin problems and I'm being tested to find out what's up. All started with Prozac. Only anti-depressant that I gained so much weight and ate so little! WISH YOU THE BEST! I GOT OFF IT AND GOING THROUGH WITHDRAWAL; IT'S A BITCH, BUT I CAN ACTUALLY EAT FOOD NOW AND ENJOY IT!
- Prozac Information for Consumers
- Prozac Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prozac (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 18 Mar 2011 • 5 answers
Posted 22 Feb 2013 • 3 answers
Hi everybody, I been on prozac for 15 days now. If feeling a bit better but still very low appetite?
Posted 26 Feb 2013 • 2 answers
Posted 26 Mar 2015 • 2 answers
Posted 21 May 2015 • 4 answers